I am taking Zoloft for depression / anxiety. I think it is making it harder to reach orgasm. A little bit of delay would be a good thing, but this is getting ridiculous. Last time my wife and I had sex I thought I was going to have a heart attack from going for so long.
I was wondering if anyone out there has come across something to increase sensitivity so that I can orgasm quicker. Any lotions, tricks, etc...
This is a common (and extremely frustrating) side effect of SSRI antidepressants. I'm on Lexapro, and I experience the same thing. Unfortunately there is not a whole lot that can be done about it. However, you should ask your doctor (hopefully a psychiatrist) about adding a low dose of Wellbutrin or Buspar to you Zoloft. Both of these have been shown in studies to counteract the sexual side-effects associated with SSRIs. Wellbutrin is an atypical antidepressant - but it has an uppity effect, so it isn't good for people with anxiety. Buspar is a mild anti-anxiety medication that is usually only used to boost the effects of an SSRI antidepressant. I haven't tried either of these, but I am going to speak to my shrink about them the next time I see her. You can also google "Kegel Exercises." These are usually used for premature ejaculation, but can be helpful in increasing orgasm intensity. Stopping masturbation, and not having sex as often, has helped me a bit... but this side-effect is still very annoying.
Thanks for the comments. I have been doing Kegel exercises pretty regularly for the past months, which might be helping (difficult to tell really). My preference is not to add other drugs, as I would really prefer to get off Zoloft. I dont know if that will ever happen. Last time I went off my meds was NOT pretty. I ended up in a pretty serious depression.
I know that not having sex or masturbating would help, but I just havent come to grips with that route yet. I get angry about not having sex because one of the main reasons I have been depressed in life was due to bad sexual experiences when I was younger. So now that I am older and able to fulfill my desires, I end up taking anti-depression medication which makes my sex life worse. Life is so ironic!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.